Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 166, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 10, 2018, 3:15 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2018, 3:15 PM CDT (20:15 UTC)
- Expired
- Jul 10, 2018, 4:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 36 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WUUS54 KFWD 102015 SVRFWD TXC113-439-102100- /O.NEW.KFWD.SV.W.0166.180710T2015Z-180710T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 315 PM CDT TUE JUL 10 2018 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... East central Tarrant County in north central Texas... Western Dallas County in north central Texas... * Until 400 PM CDT. * At 315 PM CDT, a severe thunderstorm was located over Grand Prairie, moving northeast at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near, Duncanville around 350 PM CDT. Cockrell Hill around 400 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. && LAT...LON 3260 9703 3276 9711 3290 9683 3267 9678 TIME...MOT...LOC 2015Z 235DEG 5KT 3272 9700 HAIL...<.75IN WIND...60MPH $$ Dunn
1 follow-up statement
464
WWUS54 KFWD 102032
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
332 PM CDT TUE JUL 10 2018
TXC439-102042-
/O.CAN.KFWD.SV.W.0166.000000T0000Z-180710T2100Z/
Tarrant TX-
332 PM CDT TUE JUL 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TARRANT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area.
LAT...LON 3290 9683 3269 9678 3265 9704 3280 9703
TIME...MOT...LOC 2032Z 240DEG 7KT 3275 9688
$$
TXC113-102100-
/O.CON.KFWD.SV.W.0166.000000T0000Z-180710T2100Z/
Dallas TX-
332 PM CDT TUE JUL 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN DALLAS COUNTY...
At 332 PM CDT, a severe thunderstorm was located over Cockrell Hill,
moving northeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Highland Park around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3290 9683 3269 9678 3265 9704 3280 9703
TIME...MOT...LOC 2032Z 240DEG 7KT 3275 9688
HAIL...<.75IN
WIND...60MPH
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:47 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 10, 12:47 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1247 PM CDT Tue Jul 10 2018 .AVIATION... /18z TAFs/ Scattered and slow-moving storms have developed across North Texas along a region of instability and high PW values. This activity remains west and south of Metroplex TAF sites and continues to move in a northeast to east motion. Thunderstorms may impact TAF sites as they continue to develop this afternoon, and have included a TEMPO group from 20-23Z to account for this. Any storms that do form should diminish after sunset with the loss of daytime heating. Otherwise, VFR cloud cover and southerly to southwesterly winds less than 10 knots will prevail. We will see similar trends Wednesday afternoon, but at this time storm chances are too low to mention with this issuance. Villanueva && .UPDATE... /Issued 1030 AM CDT Tue Jul 10 2018/ Current forecast is in good shape and only minor tweaks were made to incorporate latest observed data. The 12Z FWD sounding was very tropical like with a PW of 2.13 inches and a deep layer wind field that was quite variable with speeds generally less than 10 kt. The latest observed total precipitable water from the GOES-16 satellite shows an axis of 2.1-2.2 inches right along the I-20 corridor from northwest Louisiana into North Texas. This area appears to be the most favorable for afternoon convection given the high moisture content and little or no capping. Convective temperatures from the morning sounding are around 88 degrees and we are quickly approaching that across the region. Visible satellite imagery shows a more pronounced cumulus field developing along and north of I-20 and this should continue until we get scattered thunderstorms around midday. Coverage will again be scattered (40-50%) with not all areas picking up rainfall. Convection this afternoon should be very slow moving and highly efficient in precipitation production meaning that there will be some potential for localized flooding. Mean storm motion are generally less than 5 kt so storms could develop over and area and produce 1 to 3 inches of rain in a short amount of time before dying. There is little dry air aloft so the potential for damaging winds appears low, although the threat is not zero. Heavy precipitation loading and even some dry air entrainment could enhance downdrafts in the strongest cells. Convection should diminish after sunset. Dunn && .SHORT TERM... /Issued 408 AM CDT Tue Jul 10 2018/ /Today and Tonight/ Early-morning moisture channel imagery depicts our persistent fetch of easterly flow continuing around the base of a mid-level ridge, which has been displaced northward across the Northern Great Plains. Several mid-level perturbations can be seen traversing the ridge's southern terminus, with the most notable wave across western Oklahoma. While this feature will spiral out of our picture today, numerous subtle cyclonic twists--elucidated by the GOES-16 low-level water vapor channel--will speckle the skies today, providing the impetus for another round of scattered convection. In the meantime, a few light returns are making an appearance on the radar scopes across our northeastern counties, possibly forced by a remnant vorticity lobe, leftover from afternoon convection across East Texas. I've painted some low (less than 20%) PoPs near the I-20/30 corridors to account for any spotty shower activity as this feature sloshes westward this morning. Farther to the southwest, the RAP develops some respectable warm advection across our western and southern counties through mid-morning, as a modest low-level jet forces parcels to ascend along the 305 K isentrope. We're already seeing signs of this lifting mechanism in the form of showers, which are blossoming across parts of the Concho Valley. We'll carry some low shower/storm chances early this morning across the western half of the region for this activity. Finally, patchy fog looks like a good bet across the southeast third of the CWA where dewpoint depressions have fallen to near 0. Currently not anticipating widespread dense fog, but localized pockets of <1 mile visibilities will be possible through about 10 AM south and east of a Temple to Sulphur Springs line. For late this morning and through the afternoon, expect a general increase in coverage of showers and storms as we destabilize and the aformentioned mid-level perturbations act on the very moist airmass. The bulk of the convective activity may end up focusing along and just south of I-20 within the axis of highest moisture where PWATs will be pushing 2-2.25 inches. Any storms today will be highly efficient rainfall producers, and with cloud-bearing flow generally under 10 kts, some localized flooding will be possible. The downburst threat will be mitigated somewhat by our more tropical environment today, although some stronger gusts within precip loaded downdrafts cannot be discounted this afternoon. Activity will wither this evening with the loss of heating, but another subtle wave appears set to drift across North Texas late tonight. We'll paint some low shower chances across parts of the region after midnight. Carlaw && .LONG TERM... /Issued 408 AM CDT Tue Jul 10 2018/ /Wednesday Through Next Week/ The upper ridge that has been displaced to our north the past several days will attempt to return to its proper latitude, but it appears North Texas will remain on its southern periphery into the upcoming weekend. This will mean a slow but steady warming trend, with high temperatures climbing back above normal by the end of the week. Rain chances will continue during the remainder of the workweek but will gradually diminish as the ridge begins to assert its authority. Another easterly wave will invade East Texas on Wednesday, but guidance is inclined to weaken it as it encounters greater subsidence to the west. As in the preceding days, daytime heating will result in scattered showers and thunderstorms, but these will be primarily focused across Central and East Texas where the moisture depth will remain the deepest. There is some indication that a diffuse surface trough may focus some of the convection, but with a weak wind field, this may be overemphasized in the available CAM output. However, with a col above the boundary layer and the approaching wave aloft, chance PoPs will be carried further northwest toward the Metroplex Wednesday afternoon. Scattered daytime convection will occur again on Thursday, but subsequent days will see steadily diminishing areal coverage, with rain chances confined to East Texas Friday and Saturday. Heat index values may reach advisory criteria this weekend, but an increase in surface wind speeds will somewhat offset the impacts of the heat. However, these winds may exacerbate the ongoing wildfire concerns. Unfortunately for those areas that have largely missed out on the recent rainfall, it looks like our spell in the tropical easterlies is coming to an end. With ridging aloft returning to the Lone Star State, above normal temperatures and below normal precipitation look to prevail during the third week of July. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 91 76 94 77 96 / 50 20 30 20 30 Waco 94 76 95 75 97 / 40 20 40 20 40 Paris 90 73 91 74 93 / 30 20 40 20 40 Denton 91 74 95 76 96 / 50 20 30 20 30 McKinney 90 74 93 75 94 / 50 20 30 20 30 Dallas 92 76 95 78 96 / 50 20 40 20 40 Terrell 91 75 93 74 95 / 50 20 40 20 40 Corsicana 91 74 91 74 94 / 50 20 40 20 40 Temple 94 74 94 74 96 / 20 20 30 20 30 Mineral Wells 92 74 96 74 95 / 50 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 22/91
Hazardous weather outlook, Jul 10, 4:29 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 429 AM CDT Tue Jul 10 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110930- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 429 AM CDT Tue Jul 10 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorms will be possible across all of North and Central Texas today, particularly during the afternoon hours. The bulk of the activity will be focused along the I-20 corridor. The main hazards with storms will be lightning and gusty winds, but due to their slow movement, some flooding issues may arise. The activity will taper off this evening with the loss of daytime heating. Patchy fog may locally reduce visibilities to a mile or less south and east of a Temple to Corsicana to Sulphur Springs line this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will continue Wednesday and Thursday. Lingering chances Friday and Saturday will be confined to East Texas. Through the period, the main thunderstorm hazards will be lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 2:46 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
246 PM CDT TUE JUL 10 2018
TXZ118-102015-
Tarrant TX-
246 PM CDT TUE JUL 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TARRANT COUNTY UNTIL
315 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Richland Hills, or over Hurst. This storm was nearly
stationary.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fort Worth, Arlington, Euless, Bedford, Grapevine, Keller, Hurst,
Southlake, Watauga, Colleyville, Richland Hills, North Richland Hills
and Westlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3298 9711 3298 9704 3282 9703 3275 9721
3291 9728 3299 9715
TIME...MOT...LOC 1945Z 235DEG 4KT 3286 9719
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:46 PM CDT | Special Weather Statement | FWD | Tarrant | 29 min |
| Jul 10, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 33 min |
| Jul 10, 3:40 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 65 min |
| Jul 10, 3:56 PM CDT | Areal Flood Advisory | FWD | Dallas | 64 min |
| Jul 10, 4:47 PM CDT | Special Weather Statement | FWD | Hood | 28 min |
| Jul 10, 5:07 PM CDT | Special Weather Statement | FWD | Montague | 23 min |
| Jul 10, 5:28 PM CDT | Special Weather Statement | FWD | Montague | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.